Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 49, NWS Fort Worth, TX

May 8, 2015Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at May 8, 2015, 3:19 PM CDT for Hunt County, Texas. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 3:19 PM CDT (20:19 UTC)
Expired
May 10, 2015, 5:48 AM CDT
In force
38 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.25 ft at May 11, 2015, 1:00 AM CDT.

actionminormoderate5101505/0805/0905/1005/11
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WGUS44 KFWD 082019
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT FRI MAY 8 2015

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Cowleech Fork Sabine River At Greenville Affecting Hunt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-090819-
/O.NEW.KFWD.FL.W.0049.150508T2019Z-150510T1048Z/
/GNVT2.1.ER.150508T1821Z.150509T1800Z.150509T2248Z.NO/
319 PM CDT FRI MAY 8 2015

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Cowleech Fork Sabine River At Greenville.
* until late Saturday night...Or until the warning is cancelled.
* At 0245 PM Friday the stage was 14.23 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 15 feet 
  by Saturday afternoon. The river should fall below flood stage late
  Saturday afternoon.
* At 15 feet, Caution should be exercised near the river because of 
  minor out of bank flow.

&&
 
LAT...LON 3317 9619 3303 9607 3309 9595 3319 9605

$$
1 follow-up statement
188 
WGUS84 KFWD 090105
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT FRI MAY 8 2015

...The Flood Warning is cancelled for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-090135-
/O.CAN.KFWD.FL.W.0049.000000T0000Z-150510T1048Z/
/GNVT2.1.ER.150508T1821Z.150508T2015Z.150508T2218Z.NO/
805 PM CDT FRI MAY 8 2015

The Flood Warning is cancelled for
  The Cowleech Fork Sabine River At Greenville.
* At 0745 PM Friday the stage was 12.93 feet.
* Flood stage is 14 feet.
* Fell below flood stage at 5 PM Friday.
* Forecast...The river will continue to fall to near 5 feet by 
  Sunday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 8, 1:05 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 8, 1:05 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
105 PM CDT FRI MAY 8 2015

.AVIATION...
/18Z TAFS/

CONCERNS...CONVECTIVE TRENDS AND MVFR CIGS.

ALL OF THE TAF SITES ARE EXPECTED TO BE IN VFR CATEGORY BY 18-19Z.
VFR CIGS WILL PREVAIL THROUGH THE EVENING...EXCEPT MAY DROP INTO
MVFR CATEGORY WITHIN SHOWERS/STORMS. MVFR CIGS ARE EXPECTED TO
RETURN OVERNIGHT BUT CONVECTIVE TRENDS MAY DELAY THE ONSET FROM
THE CURRENT TAF TIMING WHICH IS AROUND 05Z.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGH THE AFTERNOON HOURS. THUNDERSTORMS MAY AFFECT THE
AIRPORTS FROM 22-23Z THROUGH 05-06Z. WE WILL BE WATCHING
CONVECTIVE EVOLUTION THIS AFTERNOON AND WILL AMEND THE TAF IF
NEEDED TO BETTER REFINE THE TIMING OF STORMS POSSIBLY AFFECTING
THE AIRPORTS. SEVERE STORMS WILL BE POSSIBLE WITH A THREAT FOR
HAIL...WINDS...HEAVY RAINFALL...AND POSSIBLY A TORNADO. AFTER A
BREAK OVERNIGHT...ANOTHER SHIELD OF RAIN IS EXPECTED TO MOVE
ACROSS THE REGION SATURDAY MORNING AND ADDITIONAL SHOWERS/STORMS
WILL BE POSSIBLE SATURDAY AFTERNOON AND NIGHT.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 1202 PM CDT FRI MAY 8 2015/
ANOTHER POTENTIALLY ACTIVE WEATHER DAY IS SHAPING UP ACROSS NORTH
TEXAS. 12Z FWD SOUNDING REVEALS A VERY MOIST AND UNSTABLE
ATMOSPHERE ACROSS NORTH TEXAS. THE ATMOSPHERE REMAINS CAPPED BUT
SOME BREAKS IN THE CLOUDS ARE NOTED ON SATELLITE AND WE EXPECT THE
CAP TO BREAK MID TO LATE THIS AFTERNOON. WE ARE SENDING UP AN 18Z
SOUNDING TO ASSESS THE CAP STRENGTH.

OUR CURRENT FOCUS IS IN THE TEXAS PANHANDLE WHERE A COMPLEX OF
STORMS IS ONGOING LATE THIS MORNING. THESE STORMS ARE MOVING
NORTHEAST BUT WILL MOST LIKELY HAVE NEW DEVELOPMENT TO THE EAST
AND SOUTHEAST ON OUTFLOW BOUNDARIES. THESE STORMS/OUTFLOWS WILL
APPROACH THE NORTHWEST ZONES LATE THIS AFTERNOON. WHAT IS
CONCERNING IS THE BACKED WINDS IN THE NORTHWEST AS A RESULT OF A
WEAK SURFACE LOW WEST OF WICHITA FALLS. SURFACE BASED STORMS THAT
DEVELOP IN THIS AREA WILL HAVE A GOOD POTENTIAL TO BECOME
SUPERCELLS WITH SOME TORNADO POTENTIAL. FARTHER SOUTH AND
SOUTHEAST...STORMS SHOULD BE MORE SCATTERED IN NATURE BUT STILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE BEST TIME FRAME FOR
STORMS SHOULD BE BETWEEN 4 PM AND 10 PM.

PRECIPITABLE WATER VALES REMAIN VERY HIGH SO ANY STORMS
THAT DEVELOP WILL BE VERY EFFICIENT RAIN PRODUCERS.
THEREFORE...WE WILL KEEP THE FLASH FLOOD WATCH IN EFFECT ACROSS
THE NORTHERN ROWS OF COUNTIES WHERE HEAVY RAIN FELL YESTERDAY AND
IS EXPECTED AGAIN TODAY.

THE CURRENT FORECAST IS IN GOOD SHAPE AND WE HAVE NO PLANS FOR ANY
UPDATES AT THIS TIME.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  71  83  70  78 /  40  50  60  60  80
WACO, TX              84  71  84  71  82 /  40  40  50  50  70
PARIS, TX             81  69  82  68  76 /  30  50  50  60  80
DENTON, TX            82  70  82  69  77 /  50  50  60  60  80
MCKINNEY, TX          82  70  82  69  77 /  40  50  60  60  80
DALLAS, TX            84  72  84  70  79 /  40  50  60  60  80
TERRELL, TX           84  72  83  70  79 /  40  40  50  60  80
CORSICANA, TX         83  72  83  71  80 /  40  40  40  40  70
TEMPLE, TX            83  71  85  71  82 /  40  30  40  40  70
MINERAL WELLS, TX     83  69  82  68  77 /  50  50  60  60  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-100>104.

&&

82/79
Hazardous weather outlook, May 8, 1:12 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT FRI MAY 8 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
112 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS MUCH OF NORTH TEXAS. SIMILAR TO YESTERDAY...SEVERE
WEATHER WILL BE POSSIBLE. LARGE HAIL...DAMAGING WINDS...FLASH
FLOODING...AND ISOLATED TORNADOES ARE THE THREATS.

THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM EASTLAND TO
DALLAS TO PARIS...AND AREAS NORTHWEST OF THERE...INCLUDING FORT
WORTH...MINERAL WELLS...GAINESVILLE...BOWIE...JACKSBORO AND
BRECKENRIDGE.

THE GREATEST THREAT FOR FLASH FLOODING WILL CONTINUE TO BE ALONG
AND NORTH OF I-20 TO THE RED RIVER WHERE GROUNDS ARE ALREADY
SATURATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SATURDAY THROUGH THURSDAY WITH THE BEST CHANCES FOR SEVERE
THUNDERSTORMS OCCURRING ON SATURDAY AND SUNDAY.

SEVERE WEATHER IS EXPECTED BOTH SATURDAY AND SUNDAY ACROSS MUCH OF
NORTH TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...FLASH
FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME.

SEVERE WEATHER CHANCES DIMINISH HEADED INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED ACROSS NORTH TEXAS TODAY AND
TONIGHT.

JLDUNN

In the hours before

Local storm report, May 8, 3:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      4 N VALLEY VIEW         33.54N  97.17W
05/07/2015                   COOKE              TX   FIRE DEPT/RESCUE

            *** 1 FATAL *** A 36 YO MALE DIED WHEN HIS CAR WAS SWEPT
            OFF THE ROAD BY FLOOD WATERS ON SPRING CREEK RD NEAR THE
            RAILROAD TRACKS WEST OF I-35

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:08 PM CDTFlash Flood WarningFWDWise4 hr
May 7, 7:09 PM CDTSevere Thunderstorm WarningFWDYoung66 min
May 7, 7:12 PM CDTTornado Warning Tornado observedFWDDenton33 min
May 7, 7:16 PM CDTSevere Thunderstorm WarningFWDWise59 min
May 7, 7:22 PM CDTFlash Flood WarningFWDCooke, Denton, Montague, Wise9 hr
May 7, 7:23 PM CDTSevere Thunderstorm WarningFWDJack67 min
May 7, 7:34 PM CDTTornado Warning Tornado observedFWDCooke26 min
May 7, 7:39 PM CDTTornado WarningFWDCooke24 min
May 7, 7:41 PM CDTSevere Thunderstorm WarningFWDCooke64 min
May 7, 7:45 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young60 min
May 7, 7:52 PM CDTTornado WarningFWDJack, Wise23 min
May 7, 7:59 PM CDTTornado WarningFWDCooke31 min
May 7, 8:07 PM CDTSevere Thunderstorm WarningFWDParker, Wise53 min
May 7, 8:13 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens47 min
May 7, 8:14 PM CDTTornado WarningFWDWise15 min
May 7, 8:15 PM CDTTornado WarningFWDJack15 min
May 7, 8:21 PM CDTFlash Flood WarningFWDWise3 hr
May 7, 8:23 PM CDTSevere Thunderstorm WarningFWDGrayson54 min
May 7, 8:26 PM CDTSevere Thunderstorm WarningFWDJack34 min
May 7, 8:36 PM CDTFlash Flood WarningFWDCooke, Grayson8 hr
May 7, 8:42 PM CDTSevere Thunderstorm WarningFWDCooke63 min
May 7, 8:51 PM CDTRiver Flood WarningFWDWise54 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDJack4 days
May 7, 8:51 PM CDTRiver Flood WarningFWDWise33 days
May 7, 8:51 PM CDTRiver Flood WarningFWDCooke16 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDDenton23 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDDenton12 days
May 7, 8:51 PM CDTRiver Flood WarningFWDYoung28 hr
May 7, 8:54 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise66 min
May 7, 8:57 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hood63 min
May 7, 9:00 PM CDTSevere Thunderstorm WarningFWDEastland15 min
May 7, 9:01 PM CDTAreal Flood WarningFWDMontague3 hr
May 7, 9:16 PM CDTSevere Thunderstorm WarningFWDEastland29 min
May 7, 9:21 PM CDTTornado WarningFWDCooke, Denton, Grayson24 min
May 7, 9:39 PM CDTFlash Flood WarningFWDGrayson7 hr
May 7, 9:48 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson57 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningFWDComanche, Erath63 min
May 7, 10:12 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall, Tarrant63 min
May 7, 10:22 PM CDTFlash Flood WarningFWDTarrant3 hr
May 7, 10:33 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson57 min
May 7, 10:44 PM CDTSevere Thunderstorm WarningFWDComanche, Mills61 min
May 7, 10:49 PM CDTSpecial Weather StatementFWDJohnson41 min
May 7, 10:58 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Grayson3 hr
May 7, 10:58 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant62 min
May 7, 11:04 PM CDTAreal Flood AdvisoryFWDParker3 hr
May 7, 11:20 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Rains, Rockwall40 min
May 7, 11:28 PM CDTFlash Flood WarningFWDFannin, Grayson5 hr
May 7, 11:28 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills32 min
May 7, 11:45 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Kaufman, Lamar, Rains, Van Zandt45 min
May 7, 11:49 PM CDTAreal Flood WarningFWDJack, Wise3 hr
May 8, 12:02 AM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
May 8, 12:08 AM CDTSevere Thunderstorm WarningFWDMills52 min
May 8, 12:39 AM CDTSpecial Weather StatementFWDEllis51 min
May 8, 12:46 AM CDTAreal Flood AdvisoryFWDHopkins, Kaufman, Rains, Van Zandt3 hr
May 8, 12:55 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro35 min
May 8, 12:57 AM CDTSpecial Weather StatementFWDMills48 min
May 8, 1:06 AM CDTRiver Flood WarningFWDDallas15 hr
May 8, 1:06 AM CDTRiver Flood WarningFWDDallas49 hr
May 8, 3:23 AM CDTRiver Flood WarningFWDDallas19 hr
May 8, 4:27 AM CDTAreal Flood WarningFWDCooke, Fannin, Grayson6 hr
May 8, 10:37 AM CDTAreal Flood WarningFWDCooke, Grayson3 hr
May 8, 1:43 PM CDTAreal Flood WarningFWDCooke, Grayson3 hr
May 8, 1:54 PM CDTAreal Flood WarningFWDCollin, Denton3 hr
May 8, 4:36 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 8, 4:43 PM CDTAreal Flood WarningFWDCollin, Cooke, Denton, Grayson2 hr
May 8, 5:04 PM CDTSpecial Weather StatementFWDBell41 min
May 8, 5:08 PM CDTSpecial Weather StatementFWDMcLennan52 min
May 8, 5:13 PM CDTSevere Thunderstorm WarningFWDBell, Milam46 min
May 8, 5:34 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
May 8, 6:10 PM CDTSpecial Weather StatementFWDJack50 min
May 8, 6:15 PM CDTSpecial Weather StatementFWDNavarro45 min
May 8, 6:19 PM CDTSpecial Weather StatementFWDJack41 min
May 8, 6:24 PM CDTSpecial Weather StatementFWDHill51 min
May 8, 6:35 PM CDTSevere Thunderstorm WarningFWDMontague55 min
May 8, 6:42 PM CDTFlash Flood WarningFWDCooke, Fannin, Grayson3 hr
May 8, 6:44 PM CDTSpecial Weather StatementFWDGrayson46 min
May 8, 6:47 PM CDTSpecial Weather StatementFWDFannin43 min
May 8, 6:52 PM CDTFlash Flood WarningFWDJack, Montague3 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.